MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide a correction to the initial with information inadvertently left out (b5) and to provide an update to fields (d9 and h3).The device was evaluated by olympus, and it was confirmed that the rubber at the tip was torn.Additionally, there were non-reportable (non-pae) defects noted.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a specific root cause of the phenomenon "customer insert the cystoscope into the patient's urethra for the first time during the first use and see that the cystoscope tip is peeling, they take it out of the patient and it has indeed peeled.They stop using it." could not be identified with the information received.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The subject device had been previously washed, tested for leaks, fitted with a sealing cap and sterilized in plasma, as with the other 8 devices that have been provided this month, and nothing has happened to any of them.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the cystonephrofiberscope was inserted the into the patient's urethra for the first time during its first use and it was observed that the cystoscope tip was peeling, it was removed from the patient, it was found peeled and the usage of the device was stopped.The issue occurred at the beginning of a diagnostic cytoscopy procedure, there was no delay, the patient was not under anesthesia and the procedure was completed using a similar device.There were no reports of patient harm.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19329346
Report Number3002808148-2024-04492
Device Sequence Number14205673
Product Code FAJ
UDI-Device Identifier04953170292521
UDI-Public04953170292521
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K032092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown